Alert archive / Utah / Red Flag Warnings in 2010

Red Flag Warning 29, NWS Salt Lake City, UT

September 16, 2010

NWS Salt Lake City, UT issued this red flag warning at Sep 16, 2010, 2:52 PM MDT. It took effect at Sep 17, 2010, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2010, 2:52 PM MDT (20:52 UTC)
In effect from
Sep 17, 2010, 12:00 PM MDT
Expired
Sep 17, 2010, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WWUS85 KSLC 162052
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
252 PM MDT THU SEP 16 2010

.A VERY DRY SOUTHWESTERLY FLOW WILL SPREAD ACROSS MUCH OF UTAH
DURING THE DAY FRIDAY...THEN GRADUALLY STRENGTHEN OVER THE
WEEKEND. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 5
PERCENT SATURDAY AND SUNDAY ACROSS A GOOD PORTION OF WESTERN 
UTAH. 

UTZ420-423-424-431>441-171200-
/O.NEW.KSLC.FW.W.0029.100917T1800Z-100918T0300Z/
/O.NEW.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
252 PM MDT THU SEP 16 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 SOUTH OF
I-80...423 AND 424...ALONG WITH ZONES 431 THROUGH 441... 

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE
ZONES 420...423 AND 424...ALONG WITH ZONES 431 THROUGH 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING. 

* AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND 
  MOUNTAINS...FIRE ZONE 423 SALT LAKE AND TOOELE VALLEYS...FIRE 
  ZONE 424 SOUTHERN WASATCH FRONT...FIRE ZONE 431 EASTERN SLOPE 
  WASATCH PLATEAU AND CASTLE VALLEY...FIRE ZONE 432 SOUTHWEST 
  TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL...FIRE 
  ZONE 433 SANPETE AND SEVIER VALLEYS...FIRE ZONE 434 WEST 
  CENTRAL DESERTS AND MOUNTAINS...FIRE ZONE 435 SOUTHWEST 
  DESERTS AND MOUNTAINS...FIRE ZONE 436 CENTRAL UTAH 
  MOUNTAINS...FIRE ZONE 437 SOUTHWEST AND SOUTH CENTRAL 
  MOUNTAINS...FIRE ZONE 438 HENRY MOUNTAINS...FIRE ZONE 439 
  UTAHS DIXIE AND ZION CANYON...FIRE ZONE 440 SOUTH CENTRAL 
  UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL.

* WIND: SOUTH WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL
  DEVELOP ACROSS THE WESTERN TWO THIRDS OF UTAH FRIDAY
  AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH EXPECTED ACROSS THE
  EASTERN VALLEYS. THESE WINDS WILL SUBSIDE FRIDAY EVENING...BUT
  ARE EXPECTED TO REDEVELOP ONCE AGAIN SATURDAY AND SUNDAY
  AFTERNOONS.

* HUMIDITY: HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT
  FRIDAY AFTERNOON ACROSS THE WARNED AREA. WHILE SOME OVERNIGHT
  RECOVERY IS EXPECTED...VALUES ARE EXPECTED TO FALL BELOW 10
  PERCENT BOTH SATURDAY AND SUNDAY AFTERNOONS.

* IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY
  SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
  FRIDAY AFTERNOON AND EVENING...WITH CRITICAL CONDITIONS LIKELY
  TO DEVELOP AGAIN SATURDAY AND SUNDAY.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST
FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
674 
WWUS85 KSLC 170955
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
355 AM MDT FRI SEP 17 2010

.A VERY DRY SOUTHWESTERLY FLOW WILL SPREAD ACROSS MUCH OF UTAH
DURING THE DAY FRIDAY...THEN GRADUALLY STRENGTHEN OVER THE
WEEKEND. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW
5 PERCENT SATURDAY AND SUNDAY ACROSS A GOOD PORTION OF WESTERN
UTAH.

UTZ426-427-172200-
/O.EXA.KSLC.FW.W.0029.100917T1800Z-100918T0300Z/
/O.EXA.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/
WASATCH MOUNTAINS NORTH OF I_80-
WASATCH MOUNTAINS SOUTH OF I_80 AND NORTHERN AND WESTERN SLOPES
OF THE UINTA MOUNTAINS-
355 AM MDT FRI SEP 17 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES
426 AND 427...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE
ZONES 426 AND 427...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY EVENING. 


* AFFECTED AREA: FIRE ZONE 426 WASATCH MOUNTAINS NORTH OF
  I_80...FIRE ZONE 427 WASATCH MOUNTAINS SOUTH OF I_80 AND
  NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS.

* WIND: SOUTHWEST WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL
  DEVELOP ACROSS THE HIGHER TERRAIN OF NORTHERN UTAH FRIDAY
  AFTERNOON. THESE WINDS WILL SUBSIDE FRIDAY EVENING...BUT ARE
  EXPECTED TO REDEVELOP ONCE AGAIN SATURDAY AND SUNDAY AFTERNOONS.

* HUMIDITY: HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT 
  FRIDAY AFTERNOON ACROSS THE WARNED AREA. WHILE SOME OVERNIGHT 
  RECOVERY IS EXPECTED...VALUES ARE EXPECTED TO FALL BELOW 15 
  PERCENT BOTH SATURDAY AND SUNDAY AFTERNOONS.

* IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND
  GUSTY SOUTHWEST WINDS WILL RESULT IN CRITICAL FIRE WEATHER 
  CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL 
  CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST
FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS.

&&

$$

UTZ420-423-424-431>441-172200-
/O.CON.KSLC.FW.W.0029.100917T1800Z-100918T0300Z/
/O.CON.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
355 AM MDT FRI SEP 17 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE
ZONES 420 SOUTH OF I-80...423 AND 424...ALONG WITH ZONES
431 THROUGH 441...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR
FIRE ZONES 420...423 AND 424...ALONG WITH ZONES 431 THROUGH 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING.

* AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND 
  MOUNTAINS...FIRE ZONE 423 SALT LAKE AND TOOELE VALLEYS...FIRE 
  ZONE 424 SOUTHERN WASATCH FRONT...FIRE ZONE 431 EASTERN SLOPE 
  WASATCH PLATEAU AND CASTLE VALLEY...FIRE ZONE 432 SOUTHWEST 
  TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL...FIRE 
  ZONE 433 SANPETE AND SEVIER VALLEYS...FIRE ZONE 434 WEST 
  CENTRAL DESERTS AND MOUNTAINS...FIRE ZONE 435 SOUTHWEST 
  DESERTS AND MOUNTAINS...FIRE ZONE 436 CENTRAL UTAH 
  MOUNTAINS...FIRE ZONE 437 SOUTHWEST AND SOUTH CENTRAL 
  MOUNTAINS...FIRE ZONE 438 HENRY MOUNTAINS...FIRE ZONE 439 
  UTAHS DIXIE AND ZION CANYON...FIRE ZONE 440 SOUTH CENTRAL 
  UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL.

* WIND: SOUTH WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL 
  DEVELOP ACROSS THE WESTERN TWO THIRDS OF UTAH FRIDAY 
  AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH EXPECTED ACROSS 
  THE EASTERN VALLEYS. THESE WINDS WILL SUBSIDE FRIDAY 
  EVENING...BUT ARE EXPECTED TO REDEVELOP ONCE AGAIN SATURDAY 
  AND SUNDAY AFTERNOONS.

* HUMIDITY: HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT 
  FRIDAY AFTERNOON ACROSS THE WARNED AREA. WHILE SOME OVERNIGHT 
  RECOVERY IS EXPECTED...VALUES ARE EXPECTED TO FALL BELOW 10 
  PERCENT BOTH SATURDAY AND SUNDAY AFTERNOONS.

* IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND
  GUSTY SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER 
  CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL 
  CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST
FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
505 
WWUS85 KSLC 171747
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1147 AM MDT FRI SEP 17 2010

.A VERY DRY AND INCREASINGLY STRONG SOUTHWESTERLY FLOW WILL EXIST
ACROSS THE AREA THROUGH THE WEEKEND. RELATIVE HUMIDITY VALUES
ARE EXPECTED TO FALL BELOW 5 PERCENT SATURDAY AND SUNDAY ACROSS A
GOOD PORTION OF WESTERN UTAH....WITH POOR RECOVERIES DURING THE
OVERNIGHT HOURS. 

UTZ420-423-424-426-427-431>441-172200-
/O.CON.KSLC.FW.W.0029.100917T1800Z-100918T0300Z/
/O.CON.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS NORTH OF I_80-
WASATCH MOUNTAINS SOUTH OF I_80 AND NORTHERN AND WESTERN SLOPES
OF THE UINTA MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
1147 AM MDT FRI SEP 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR FIRE ZONES 420 SOUTH
OF I-80...423 AND 424...ALONG WITH ZONES 431 THROUGH 441......
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR
FIRE ZONES 420...423 AND 424...ALONG WITH ZONES 431 THROUGH 441...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS AND LOW HUMIDITY FOR
FIRE ZONES 420 SOUTH OF I-80...423 AND 424...ALONG WITH ZONES
431 THROUGH 441......FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY SOUTH WINDS
AND LOW HUMIDITY FOR FIRE ZONES 420...423 AND 424...ALONG WITH
ZONES 431 THROUGH 441...

* AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND 
  MOUNTAINS...FIRE ZONE 423 SALT LAKE AND TOOELE VALLEYS...FIRE 
  ZONE 424 SOUTHERN WASATCH FRONT...FIRE ZONE 431 EASTERN SLOPE 
  WASATCH PLATEAU AND CASTLE VALLEY...FIRE ZONE 432 SOUTHWEST 
  TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL...FIRE 
  ZONE 433 SANPETE AND SEVIER VALLEYS...FIRE ZONE 434 WEST 
  CENTRAL DESERTS AND MOUNTAINS...FIRE ZONE 435 SOUTHWEST 
  DESERTS AND MOUNTAINS...FIRE ZONE 436 CENTRAL UTAH 
  MOUNTAINS...FIRE ZONE 437 SOUTHWEST AND SOUTH CENTRAL 
  MOUNTAINS...FIRE ZONE 438 HENRY MOUNTAINS...FIRE ZONE 439 
  UTAHS DIXIE AND ZION CANYON...FIRE ZONE 440 SOUTH CENTRAL 
  UTAH...FIRE ZONE 441 GLEN CANYON RECREATION AREA/LAKE POWELL.

* WIND: SOUTH WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL
  DEVELOP ACROSS THE WESTERN TWO THIRDS OF UTAH FRIDAY
  AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH EXPECTED ACROSS THE
  EASTERN VALLEYS. THESE WINDS WILL SUBSIDE FRIDAY EVENING...BUT
  WILL DEVELOP AGAIN SATURDAY AND SUNDAY AFTERNOONS.

* HUMIDITY: HUMIDITIES ARE EXPECTED TO FALL BELOW 15 PERCENT 
  FRIDAY AFTERNOON ACROSS THE WARNED AREA. WHILE SOME OVERNIGHT 
  RECOVERY IS EXPECTED...VALUES ARE EXPECTED TO FALL BELOW 10 
  PERCENT BOTH SATURDAY AND SUNDAY AFTERNOONS.

* IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND 
  GUSTY SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER 
  CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL 
  CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST
FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
149 
WWUS85 KSLC 172034
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
234 PM MDT FRI SEP 17 2010

.THE VERY DRY AIRMASS IN PLACE ACROSS THE GREAT BASIN WILL REMAIN
BASICALLY UNCHANGED THROUGH THE WEEKEND. SOUTHERLY WINDS WILL
INCREASE EACH OF THE NEXT COUPLE OF AFTERNOONS OVER THIS WEEKEND.
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE WEEKEND. 

UTZ420-423-424-426-427-431>441-181130-
/O.UPG.KSLC.FW.A.0020.100918T1800Z-100920T0300Z/
/O.NEW.KSLC.FW.W.0030.100918T1800Z-100920T0300Z/
/O.CON.KSLC.FW.W.0029.000000T0000Z-100918T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS NORTH OF I_80-
WASATCH MOUNTAINS SOUTH OF I_80 AND NORTHERN AND WESTERN SLOPES
OF THE UINTA MOUNTAINS-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
234 PM MDT FRI SEP 17 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 420...423...424...
426...427...431...432...433...434...435...436...437...438...439...
440 AND 441...
...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 9 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 420...
423...424...426...427...431...432...433...434...435...436...437...
438...439...440 AND 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 9 PM MDT
SUNDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT THROUGH 900 PM
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: FIRE ZONE 420 GREAT SALT LAKE DESERT AND 
  MOUNTAINS...FIRE ZONE 423 SALT LAKE AND TOOELE VALLEYS...FIRE 
  ZONE 424 SOUTHERN WASATCH FRONT...FIRE ZONE 426 WASATCH 
  MOUNTAINS NORTH OF I_80...FIRE ZONE 427 WASATCH MOUNTAINS 
  SOUTH OF I_80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA 
  MOUNTAINS...FIRE ZONE 431 EASTERN SLOPE WASATCH PLATEAU AND 
  CASTLE VALLEY...FIRE ZONE 432 SOUTHWEST TAVAPUTS PLATEAU/BOOK 
  CLIFFS AND THE SAN RAFAEL SWELL...FIRE ZONE 433 SANPETE AND 
  SEVIER VALLEYS...FIRE ZONE 434 WEST CENTRAL DESERTS AND 
  MOUNTAINS...FIRE ZONE 435 SOUTHWEST DESERTS AND MOUNTAINS... 
  FIRE ZONE 436 CENTRAL UTAH MOUNTAINS...FIRE ZONE 437 
  SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...FIRE ZONE 438 HENRY 
  MOUNTAINS...FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON...FIRE 
  ZONE 440 SOUTH CENTRAL UTAH...FIRE ZONE 441 GLEN CANYON 
  RECREATION AREA/LAKE POWELL. 

* WIND: SOUTHERLY WINDS GUSTING IN EXCESS OF 30 MPH AT TIMES WILL
  CONTINUE ACROSS THE WESTERN TWO THIRDS OF UTAH FRIDAY
  AFTERNOON...WITH GUSTS IN EXCESS OF 25 MPH EXPECTED ACROSS THE
  EASTERN VALLEYS. THESE WINDS WILL SUBSIDE FRIDAY EVENING...BUT
  WILL DEVELOP AGAIN SATURDAY AFTERNOON...AND CONTINUE INTO SUNDAY
  AFTERNOONS.

* HUMIDITY: HUMIDITIES BELOW 15 PERCENT THIS AFTERNOON WILL SHOW
  POOR RECOVERIES IN MANY AREAS TONIGHT. HUMIDITY VALUES WILL FALL
  BELOW 10 PERCENT ACROSS MUCH OF THE WARNED AREA BOTH SATURDAY
  AND SUNDAY AFTERNOONS.

* IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND 
  GUSTY SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER 
  CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL 
  CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

UTZ445>449-181130-
/O.NEW.KSLC.FW.W.0030.100918T1800Z-100919T0300Z/
/O.NEW.KSLC.FW.A.0021.100919T1800Z-100920T0300Z/
GRAND FLAT/ROAN AND BOOK CLIFFS-
ARCHES NATIONAL PARK AND SURROUNDING AREAS-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
234 PM MDT FRI SEP 17 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 445...446...447...
448 AND 449...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
445...446...447...448 AND 449...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

* AFFECTED AREA: FIRE ZONE 445 GRAND FLAT/ROAN AND BOOK 
  CLIFFS...FIRE ZONE 446 ARCHES NATIONAL PARK AND SURROUNDING 
  AREAS...FIRE ZONE 447 CANYONS NATIONAL PARK AND NATURAL 
  BRIDGES NATIONAL MONUMENT...FIRE ZONE 448 LA SAL AND ABAJO 
  MOUNTAINS...FIRE ZONE 449 SOUTHERN SAN JUAN COUNTY.

* WIND: SOUTHERLY WINDS OF 10 TO 20 MPH WITH GUSTS AROUND 30 MPH
  ARE EXPECTED SATURDAY AFTERNOON THROUGH EARLY EVENING. THESE
  WINDS LIKELY DEVELOP AGAIN ON SUNDAY AFTERNOON.

* HUMIDITY: WIDESPREAD HUMIDITIES BETWEEN 10 TO 15 PERCENT ARE
  EXPECTED SATURDAY AFTERNOON. POOR RECOVERIES ARE POSSIBLE IN MANY
  AREAS SATURDAY NIGHT. HUMIDITIES COULD DROP INTO THE SINGLE
  DIGITS IN MANY AREAS SUNDAY AFTERNOON.

* IMPACTS: THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND 
  GUSTY SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER 
  CONDITIONS FRIDAY AFTERNOON AND EVENING...WITH CRITICAL 
  CONDITIONS LIKELY TO DEVELOP AGAIN SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT THERE IS A POTENTIAL FOR CRITICAL
FIRE WEATHER CONDITIONS. CONTINUE TO MONITOR FOR THE LATEST
FORECASTS AND FOR POSSIBLE RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 16, 10:23 AM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Sep 16, 10:23 AM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1023 AM MDT THU SEP 16 2010

.SYNOPSIS...WARM DRY HIGH PRESSURE WILL BUILD OVER THE AREA
TODAY. A WARM AND DRY SOUTHWEST FLOW WILL DEVELOP FRIDAY AND
PERSIST THROUGH THE WEEKEND. A COLD FRONT WILL CROSS UTAH SUNDAY
NIGHT AND MONDAY.

&&

.DISCUSSION...A SHORT WAVE RIDGE IS BUILDING INTO THE GREAT BASIN
TODAY AND THE AIRMASS IS WARMING. EXPECT SUFFICIENT MIXING TO
FULLY REALIZE THE WARMING AT THE SURFACE AND TEMPS SHOULD BE
SEVERAL DEGREES WARMER THAN YESTERDAY. THE AIRMASS IS QUITE DRY
AND THE ONLY CLOUDS WILL BE SOME THIN CIRRUS ACROSS THE FAR NORTH.

THE RIDGE SHIFTS EAST FRI AS THE CLOSED LOW OFF THE PACNW COAST
SAGS SOUTH. THIS WILL BRING A MODERATE SOUTHWEST FLOW TO THE CWA
AND THE AIRMASS STAYS WARM AND DRY WITHOUT EVEN ENOUGH MOISTURE TO
GENERATE SOME WEAK HIGH BASED SHALLOW CONVECTION. EXPECT TEMPS TO
RISE A LITTLE MORE FROM TODAY.

THE PAC LOW STARTS TO EDGE TOWARDS THE COAST SAT WITH LITTLE
CHANGE IN THE WARM DRY SOUTHWEST FLOW OVER UT. THE LOW IS
FORECAST TO BEGIN OPENING UP AND MOVING INLAND SUNDAY TIGHTENING
THE GRADIENT ACROSS THE CWA AND STRENGTHENING THE SOUTHWEST FLOW.
IT THEN EJECTS THRU THE NRN ROCKIES AS A WEAKENING TROF SUN
NIGHT/MON PUSHING A COLD FRONT INTO UT. MODELS DO INDICATE A
LITTLE TROPICAL MOISTURE GETS DRAWN UP INTO ERN UT AHEAD OF THE
FRONT LATE SUN INTO MON BUT THIS GETS SHUNTED QUICKLY EAST BY THE
PASSING TROF.

NO UPDATES NEEDED OR PLANNED AT THIS TIME.

&&

.AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH
TO THE NORTHWEST BETWEEN 18Z AND 20Z TODAY. VFR CONDITIONS UNDER
MOSTLY CLEAR SKIES WILL PREVAIL.

&&

.FIRE WEATHER...HIGH PRESSURE WILL BUILD ACROSS THE AREA
TODAY...ALLOWING THE DRYING AND WARMING TREND TO CONTINUE FOR THE
NEXT FEW DAYS. SOUTHWESTERLY FLOW WILL BEGIN TO INCREASE ON
FRIDAY...WITH NEAR CRITICAL FIRE WEATHER CONDITIONS POSSIBLE
BEGINNING AS EARLY AS FRIDAY AFTERNOON...PARTICULARLY IN THE HIGHER
TERRAIN WHERE FUELS CONTINUE TO DRY. THESE WINDS ARE EXPECTED TO
GRADUALLY INCREASE THROUGH THE WEEKEND...WITH AN INCREASED POTENTIAL
FOR CRITICAL CONDITIONS ON BOTH SATURDAY AND SUNDAY. THESE
CONDITIONS COULD CONTINUE INTO MONDAY...ESPECIALLY IN THE SOUTHERN
AND EASTERN PORTIONS OF UTAH.

A PACIFIC TROUGH IS FORECAST TO MOVE THROUGH THE AREA ON MONDAY.
SHOWERS FROM THIS TROUGH WILL PRIMARILY IMPACT NORTHERN UTAH...BUT
SOMEWHAT MOISTER AND COOLER AIR WILL LIKELY ENTER MUCH OF THE STATE
BY TUESDAY MORNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

WILENSKY/SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 16, 9:38 AM MDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
938 AM MDT THU SEP 16 2010

UTZ001>016-019>021-517-518-WYZ021-171200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
938 AM MDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SUNNY SKIES AND WARM TEMPERATURES ARE EXPECTED ACROSS THE OUTLOOK
AREA TODAY WITH CLEAR SKIES TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WARM AND DRY AIRMASS WILL PERSIST ACROSS THE OUTLOOK AREA
THROUGH THE REMAINDER OF THE WEEK. SOUTH WINDS ARE EXPECTED TO
INCREASE FRIDAY THROUGH THE WEEKEND...POTENTIALLY CREATING
HAZARDOUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WESTERN AND
CENTRAL UTAH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 2:52 PM MDTFire Weather WatchSLC24 hr

Nearby

Red Flag Warnings in Utah, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.